Thunderstorm Wind, Campbell
- When
- July 5, 6:38 PM MST
- Where
- Campbell County, 7.38 mi NW of Rockypoint
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.980, -105.200
A severe thunderstorm produced large hail and strong wind gusts across far northeastern Campbell County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced large hail and strong wind gusts across far northeastern Campbell County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 5, 1:00 PM MST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT SAT JUL 5 2008 .DISCUSSION...CURRENT SURFACE MAP SHOWS COLD FRONT MOVING FROM JUST WEST OF KMBG TO EAST OF KIEN. UPPER LEVEL TROF MOVING THROUGH WESTERN DAKOTAS. LATEST ANALYSIS SHOWS 1500-3000J/KG MLCAPE ACROSS MUCH OF THE FORECAST AREA...WITH STRONG CAP OF 100-300 J/KG MLCIN. A FEW THUNDERSTORMS ON AREA RADARS...NORTH AND SOUTH OF FORECAST AREA. STILL EXPECTING A FEW THUNDERSTORMS TO POP UP THIS AFTERNOON...MAINLY EAST OF THE BLACK HILLS. ISOLATED SEVERE THUNDERSTORMS POSSIBLE. COLD FRONT SLIDES SOUTH AND EAST OF THE FORECAST AREA THIS EVENING. WEAK 700MB THETA-E ADVECTION ACROSS NORTHEAST WYOMING/WESTERN SOUTH DAKOTA OVERNIGHT/EARLY SUNDAY MORNING...SO A FEW ACCAS/ISOLATED -TRW. NEXT SHORTWAVE APPROACHES THE AREA SUNDAY AFTERNOON. RETURN FLOW WILL RESULT INSTABILITY ACROSS NORTHEAST WYOMING/WESTERN SOUTH DAKOTA WITH WEAK CAP. SCATTERED THUNDERSTORMS EXPECTED IN THE AFTERNOON/EVENING...WITH SEVERE POSSIBLE NORTHEAST WYOMING AND SOUTHWEST SOUTH DAKOTA. SHORTWAVE MOVES ACROSS THE AREA SUNDAY NIGHT...WITH THUNDERSTORMS SPREADING EAST OVERNIGHT. EXTENDED...UPPER RIDGE BUILDS OVER THE WESTERN CONUS FOR THE MIDDLE INTO THE END OF THE UPCOMING WORK WEEK...BRINGING WARM TEMPERATURES TO THE AREA. ALTHOUGH MAINLY DRY WEATHER IS EXPECTED...A FEW SHORTWAVES WILL MOVE THROUGH THE RIDGE WHICH MAY END UP BRINGING ISOLATED THUNDERSTORMS TO THE AREA. && .AVIATION...ISOLATED TSRA WILL BE POSSIBLE THROUGH THIS EVENING OVER PARTS OF THE AREA. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH TOMORROW MORNING. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 416 AM MDT SAT JUL 5 2008 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-061115- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 416 AM MDT (516 AM CDT) SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS COLD FRONT AND AN UPPER LEVEL DISTURBANCE CROSS THE AREA. A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND PORTIONS OF FAR WESTERN SOUTH DAKOTA SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100721, 129175, 100723, 129173.